Alert archive / Arizona / Wind Advisories in 2005
Wind Advisory 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Dec 30, 2005, 2:13 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Dec 31, 2005, 11:00 AM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2005, 2:13 PM MST (21:13 UTC)
- In effect from
- Dec 31, 2005, 11:00 AM MST
- Expired
- Dec 31, 2005, 3:26 PM MST
- In force
- 4 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3479 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 302113 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 213 PM MST FRI DEC 30 2005 ...COLD FRONT WILL BRING STRONG WINDS TO NORTHERN ARIZONA SATURDAY AFTERNOON... .A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA TOMORROW AFTERNOON. IN ADVANCE OF THIS FRONT...STRONG AND GUSTY SOUTHWEST WINDS WILL PREVAIL IN SECTIONS OF NORTHWEST ARIZONA. THIS INCLUDES THE KAIBAB PLATEAU...THE WESTERN MOGOLLON RIM...AND THE COCONINO PLATEAU. DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER STRONG CROSS WINDS ACROSS THIS REGION. AZZ004>007-009-012-015-310515- /O.NEW.KFGZ.WI.Y.0007.051231T1800Z-060101T0100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK 213 PM MST FRI DEC 30 2005 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY. STRONG SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. THE STRONG GUSTS AND WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA DURING THE EVENING HOURS...BUT WILL REMAIN STRONG THROUGHOUT THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
4 follow-up statements
000 WWUS75 KFGZ 310500 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 PM MST FRI DEC 30 2005 ...STRONG WINDS ACROSS NORTHERN ARIZONA FOR NEW YEARS EVE... .A COLD FRONT WILL APPROACH NORTHERN ARIZONA ON SATURDAY. IN ADVANCE OF THIS FEATURE...STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP FOR PORTIONS OF NORTHWEST ARIZONA...INCLUDING THE KAIBAB PLATEAU...THE WESTERN MOGOLLON RIM...AND THE COCONINO PLATEAU. DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER STRONG CROSS WINDS ACROSS THIS REGION. AZZ004>007-009-012-015-311300- /O.CON.KFGZ.WI.Y.0007.051231T1800Z-060101T0100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK 1000 PM MST FRI DEC 30 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY. STRONG SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED SATURDAY ACROSS THE ADVISORY AREA. THE STRONG GUSTS AND WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA DURING THE EVENING HOURS...BUT WILL REMAIN STRONG AND LOCALLY GUSTY THROUGH OUT THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 311152 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 452 AM MST SAT DEC 31 2005 ...STRONG WINDS ACROSS NORTHERN ARIZONA TODAY... .A COLD FRONT WILL APPROACH NORTHERN ARIZONA TODAY. AHEAD OF THE COLD FRONT...STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP FOR PORTIONS OF NORTHWEST ARIZONA...INCLUDING THE KAIBAB PLATEAU...THE WESTERN MOGOLLON RIM...AND THE COCONINO PLATEAU. DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER STRONG CROSS WINDS ACROSS THIS REGION. AZZ004>007-009-012-015-312000- /O.CON.KFGZ.WI.Y.0007.051231T1800Z-060101T0100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK 452 AM MST SAT DEC 31 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. STRONG SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED TODAY ACROSS THE ADVISORY AREA. THE STRONG GUSTS AND WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA DURING THE EVENING HOURS...BUT WILL REMAIN STRONG AND LOCALLY GUSTY THROUGH OUT THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 311941 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1241 PM MST SAT DEC 31 2005 ...STRONG WINDS ACROSS NORTHERN ARIZONA THIS AFTERNOON... .A COLD FRONT WILL APPROACH NORTHERN ARIZONA TODAY. AHEAD OF THIS SYSTEM...STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP FOR PORTIONS OF NORTHWEST ARIZONA...INCLUDING THE KAIBAB PLATEAU... THE WESTERN MOGOLLON RIM...AND THE COCONINO PLATEAU. DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER STRONG CROSS WINDS ACROSS THIS REGION. AZZ004>007-009-012-015-010100- /O.CON.KFGZ.WI.Y.0007.000000T0000Z-060101T0100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK 1241 PM MST SAT DEC 31 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. STRONG SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS AROUND 40 TO 45 MPH WILL CONTINUE TO DEVELOP ACROSS THE ADVISORY AREA THIS AFTERNOON. THE STRONG GUSTS AND WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA DURING THE EVENING HOURS...BUT WILL REMAIN STRONG AND LOCALLY GUSTY THROUGHOUT THIS NEW YEARS EVE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 312226 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 326 PM MST SAT DEC 31 2005 AZZ004>007-009-012-015-312330- /O.CAN.KFGZ.WI.Y.0007.000000T0000Z-060101T0100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK 326 PM MST SAT DEC 31 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. AN APPROACHING STORM SYSTEM WILL CONTINUE TO PRODUCE LOCALLY WINDY CONDITIONS TO THE REGION THIS AFTERNOON. ALTHOUGH WIDESPREAD WIND ADVISORY LEVEL WINDS ARE NO LONGER ANTICIPATED...STRONG SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 35 MPH WILL CONTINUE FOR MANY LOCATIONS INTO TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 30, 9:35 AM MST, 4 hours 38 minutes earlier.
Area forecast discussion, Dec 30, 9:35 AM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 935 AM MST FRI DEC 30 2005 .SYNOPSIS...A DRY NORTHWEST FLOW WILL CONTINUE TODAY WITH FAIR WEATHER AND ABOVE NORMAL AFTERNOON TEMPERATURES. A STRONG COLD FRONT WILL MOVE ACROSS ARIZONA ON SATURDAY BRINGING WINDY CONDITIONS ALONG WITH A SLIGHT CHANCE OF SHOWERS. AFTER A BREAK IN THE WEATHER ON SUNDAY...ANOTHER COLD FRONT WITH BREEZY WINDS AND SHOWERS IS EXPECTED ON MONDAY. && .DISCUSSION...CURRENT SATELLITE IMAGERY SHOWING HIGH LEVEL CIRRUS OVER MUCH OF THE FORECAST REGION THIS MORNING. THERE ARE SOME MID LEVEL CLOUDS TO THE NORTH IN UTAH AND NEVADA THAT WILL MIGRATE OVER THE NORTHEASTERN PART OF THE STATE THIS AFTERNOON. WEAK SHORT WAVE WILL BEGIN MOVING OFF TO THE EAST TOMORROW. IN ITS PLACE WILL BE A FAST MOVING SHORT WAVE TROUGH EMBEDDED IN A ZONAL PATTERN. AS OF NOW IT LOOKS LIKE MOST OF THE MOISTURE WILL REMAIN TO OUR NORTH IN UTAH...THUS GIVING OUR BEST CHANCES FOR PRECIPITATION ALONG THE UTAH/ARIZONA BORDER. MAIN FORECAST CHALLENGE WILL BE THE POSSIBILITY OF WINDY CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA. GFS/NAM H7 WINDS ARE FORECAST TO BE ON THE STRONG SIDE...40-50 KTS...FROM FLAGSTAFF NORTH. HOWEVER...WE ARE EXPECTING INCREASING CLOUD COVER AS THIS SYSTEM APPROACHES...WHICH WILL HAMPER ANY DECENT VERTICAL MIXING. WILL HAVE TO DECIDE LATER THIS AFTERNOON IF A NPW NEEDS TO BE ISSUED. RIGHT NOW THE CURRENT FORECAST PACKAGE REFLECTS THIS THINKING SO NO UPDATES ARE PLANNED. CK && .AVIATION...FOR THE 18Z PACKAGE...TAFS AND TWEBS ADEQUATELY CONVEY CURRENT AND EXPECTED WEATHER. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. DF && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Dec 30, 7:00 AM MST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST FRI DEC 30 2005 AZZ004>018-037>040-010700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST FRI DEC 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A DRY AND WARM NORTHWESTERLY FLOW WILL GIVE WAY TO A MORE VIGOROUS WESTERLY FLOW OVER THE WEEKEND. EMBEDDED WITHIN THIS STRONGER FLOW WILL BE A SERIES OF WEATHER DISTURBANCES. THE MAIN IMPACT FROM THESE FEATURES WILL BE SIGNIFICANTLY STRONGER WINDS ACROSS NORTHERN ARIZONA. WINDS WILL BECOME BREEZY TO WINDY ON SATURDAY AND MAY REACH WIND ADVISORY THRESHOLDS. WINDS WILL AGAIN BECOME STRONG ON MONDAY. THESE SYSTEMS WILL ALSO BRING A SLIGHT CHANCE OF RAIN AND SNOW SHOWERS TO NORTHERN ARIZONA. MOISTURE WILL BE LIMITED WITH THESE WEATHER SYSTEMS AND NO SIGNIFICANT ACCUMULATION OF PRECIPITATION IS EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.